MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID PLATE BENDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US REFLEX-HYBRID PLATE BENDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48510200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
It was reported that a reflex hybrid plate bender broke when attempting to bend the plate.Surgery was successfully completed and no adverse consequences or medical intervention were reported.
 
Event or Problem Description
It was reported that a reflex hybrid plate bender broke when attempting to bend the plate.Surgery was successfully completed with a 5 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Additional information: b.5.Updated with delay time.
 
Additional Manufacturer Narrative
One of the prongs on the back of device is fractured.Material wear and discoloration identified on the device.The device is no longer functional.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaint were identified.This device is approximately 17 years old.The root cause of the reported event is fracture due to normal wear and tear.Factors such as consistent use, cleaning, sterilization of the instrument throughout its lifetime may have caused fatigue and contribute to the fracture.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID PLATE BENDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13061105
Report Number0009617544-2021-00239
Device Sequence Number1506198
Product Code LXH
UDI-Device Identifier07613327270808
UDI-Public07613327270808
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48510200
Device Catalogue Number48510200
Device Lot Number051223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/28/2022
03/16/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date02/24/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown